Thunderstorm Wind, Orange
- When
- June 28, 2:45 PM CST
- Where
- Orange County, Vidor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.117, -94.017
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 28, 1:50 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT MON JUN 28 2004 .DISCUSSION...THE COMBINATION OF TROPICAL MOISTURE...OUTFLOW BOUNDARIES...DAYTIME HEATING... AND A WEAKNESS IN THE UPPER LEVEL PORTION OF THE ATMOSPHERE HAS CONTINUED TO ALLOW TSTM DEVELOPMENT THIS AFTERNOON. THE UPPER LEVEL FLOW IS FROM THE WEST NORTHWEST WHICH IS PUSHING STORMS OFF TO THE EAST. TEMPS OUTSIDE OF RAIN COOLED AIR IS HANGING AROUND 90 DEGREES. THIS PATTERN OF SHOWERS DEVELOPING DURING THE LATE MORNING HOURS AND INCREASING IN AREA COVERAGE AND STRENGTH INTO THE AFTERNOON HOURS WILL CONTINUE OVER THE NEXT SEVERAL DAYS. HEAT INDICES WILL HOVER AROUND THE CENTURY MARK OUTSIDE OF RAIN COOLED AIR. THE TROPICS ARE REMAINING QUIET. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 89 74 88 / 30 50 20 50 BPT 73 88 74 88 / 30 50 20 50 AEX 71 89 71 88 / 30 50 20 50 LFT 74 88 73 88 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT MON JUN 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 291000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT MON JUN 28 2004 .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM COVERAGE AND RAINFALL AMOUNTS SHOULD BE MORE TYPICAL FOR THIS TIME OF YEAR SINCE RIDGING WILL SUPPRESS THUNDERSTORMS... DESPITE THE TROPICAL AIRMASS. SCATTERED THUNDERSTORMS COULD DEVELOP AS EARLY AS MID-MORNING NEAR THE I-10 CORRIDOR WITH THE SEABREEZE SUSTAINING THE ACTIVITY INTO THE AFTERNOON. MEAN AREAL RAINFALL AMOUNTS SLIGHTLY LESS THAN 1/2 INCH ARE EXPECTED. LOCAL RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES ARE POSSIBLE. GROUNDS ACROSS THE AREA BEGAN TO DRY ON SUNDAY BUT ARE STILL CLOSE TO SATURATION. THERE ARE SEVERAL RIVERS IN THE AREA WHICH WILL REMAIN IN FLOOD DUE TO PREVIOUS RAINFALL RUNOFF. PLEASE SEE THE RIVER FLOOD STATEMENT NEWFLSLCH FOR MORE INFORMATION. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL DAILY. ADDITIONAL EXCESSIVE RAINFALL IS NOT EXPECTED UNTIL LATE IN THE WEEK OR POSSIBLY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED LATER THIS WEEK OR THIS WEEKEND DUE TO THE POSSIBILITY OF MORE HEAVY RAINFALL. 11
The Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406327.